MAUDE Adverse Event Report: COOK INC ZENITH FLEX WITH SPIRAL-Z TECHNOLOGY AAA ENDOVASCULAR GRAFT ILIAC LEG; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

COOK INC ZENITH FLEX WITH SPIRAL-Z TECHNOLOGY AAA ENDOVASCULAR GRAFT ILIAC LEG; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number N/A
Medical Device Problem Code Occlusion Within Device (1423)
Health Effect - Clinical Code Occlusion (1984)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.
 
Event or Problem Description
It was reported that a patient underwent an endovascular aneurysm repair procedure with a zenith flex with spiral-z technology aaa endovascular graft iliac leg.The patient reported a limb occlusion to his left side approximately 2 weeks post initial implantation.This patient had x 2 zsle's implanted on the left side which was very tortuous.No unintended section of the device remained inside the patient's body.The patient will require an additional procedure due to this occurrence, the physician plans to do a fem-fem crossover graft for this patient due to the occlusion.
 
Additional Manufacturer Narrative
Investigation - evaluation.A review of complaint history, device history record, instructions for use (ifu), manufacturing instructions, and quality control data was conducted during the investigation.The complaint device was not returned therefore, no physical examinations could be performed; however, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.Review of device history record shows no nonconforming events which could contribute to this failure mode.There were no other reported complaints for this lot number.Each zenith device is shipped with instructions for use (ifu) t_zaaasz_rev3, listing the indications for use, contraindications, warnings and precautions, and the correct deployment procedure.Per the ifu" pre-existing regions of stenosis/ narrowing have been shown to increase the risk of a thromboembolic event.Patients with a graft leg lumen of less than approximately 5 mm id may be at increased risk of a thromboembolic event (e.G., graft limb occlusion).Inaccurate placement and/or incomplete sealing of the leg within the vessel may result in increased risk of endoleak, migration or inadvertent occlusion of the internal iliac arteries.The description of the event indicates that patient's left iliac was very tortuous and tortuosity, compression and pulsation can create shear forces within the leg that stimulate thrombus growth and/or cause occlusion.Based on the information provided and results of the investigation it is possible that the cause for occlusion may be related to the patient's preexisting condition.Per the quality engineering risk assessment no further action is required.Monitoring for similar complaints will continue.

Brand Name
ZENITH FLEX WITH SPIRAL-Z TECHNOLOGY AAA ENDOVASCULAR GRAFT ILIAC LEG
Common Device Name
MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6747823
Report Number1820334-2017-02052
Device Sequence Number1018082
Product Code MIH
UDI-Device Identifier10827002552316
UDI-Public(01)10827002552316(17)191207(10)7470410
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
P020018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/08/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberZSLE-13-56-ZT
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/13/2017
Supplement Date Received by Manufacturer08/29/2017
Initial Report FDA Received Date07/27/2017
Supplement Report FDA Received Date09/08/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;